Alert archive / Iowa / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 176, NWS Sioux Falls, SD

November 11, 2015Buena Vista County, Clay County, Iowa

NWS Sioux Falls, SD issued this severe thunderstorm warning at Nov 11, 2015, 12:41 PM CST for Buena Vista County, Clay County, Iowa. It was in force for 13 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 11, 2015, 12:41 PM CST (18:41 UTC)
Expired
Nov 11, 2015, 12:54 PM CST
In force
13 min
Issued by
NWS Sioux Falls, SD
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Buena Vista County, IA, Clay County, IA

The radar

The Sioux Falls radar (KFSD), 159 km from the middle of the area, began a volume at 18:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 6.7 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2015-11-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2015-11-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 140 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
832 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
140 m²/s²
0-3 km storm-relative helicity
181 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

883 
WUUS53 KFSD 111841
SVRFSD
IAC021-041-111915-
/O.NEW.KFSD.SV.W.0176.151111T1841Z-151111T1915Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1241 PM CST WED NOV 11 2015

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN BUENA VISTA COUNTY IN NORTHWESTERN IOWA...
  SOUTHERN CLAY COUNTY IN NORTHWESTERN IOWA...

* UNTIL 115 PM CST

* AT 1241 PM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR
  TRUESDALE...OR 7 MILES NORTHEAST OF STORM LAKE...MOVING NORTH AT 40
  MPH.

  HAZARD...QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  SIOUX RAPIDS...LINN GROVE AND WEBB AROUND 100 PM CST.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
REMBRANDT AND GILLETT GROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4267 9496 4264 9520 4298 9533 4302 9500
TIME...MOT...LOC 1841Z 169DEG 35KT 4274 9510 

HAIL...1.00IN
WIND...<50MPH
 
$$

WILLIAMS
1 follow-up statement
214 
WWUS53 KFSD 111854
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1254 PM CST WED NOV 11 2015

IAC021-041-111904-
/O.CAN.KFSD.SV.W.0176.000000T0000Z-151111T1915Z/
BUENA VISTA IA-CLAY IA-
1254 PM CST WED NOV 11 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BUENA VISTA AND
SOUTHERN CLAY COUNTIES IS CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 4267 9496 4264 9520 4298 9533 4302 9500
TIME...MOT...LOC 1851Z 169DEG 35KT 4287 9513 

$$

WILLIAMS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 11, 11:44 AM CST, 57 minutes earlier.

Area forecast discussion, Nov 11, 11:44 AM CST, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1144 AM CST WED NOV 11 2015

.UPDATE...
ISSUED AT 1027 AM CST WED NOV 11 2015

MADE AN UPDATE TO FINE TUNE THE PRECIPITATION CONCENTRATION IN
THE EASTERN PART OF THE AREA...CUTTING BACK QUITE A BIT WEST OF
MML/FSD/YKN. ALSO WENT FOR A FASTER DECREASE FROM THE WEST LATE
TODAY AND TONIGHT. WITH THE PRECIPITATION CONCENTRATION A LITTLE
FURTHER EAST...THE SNOW ACCUMULATION POTENTIAL MAY BE DECREASING
FOR EXTREME SOUTHEAST SD AND THE WESTERN PART OF NORTHWEST IA...
HAVE MADE ONLY A SLIGHT CHANGE IN THAT FOR NOW. THE VERY STRONG
WINDS STILL LOOK GOOD.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 415 AM CST WED NOV 11 2015

VERY ACTIVE FORECAST IN THE NEAR TERM.  COLD FRONT MOVING SLIGHTLY
FASTER THAN INITIALLY ANTICIPATED...WITH IT BEING LOCATED NEAR
HIGHWAY 60 AS OF 09Z IN SOUTHWEST MINNESOTA AND NORTHWEST IOWA.
IMMEDIATELY BEHIND THE FRONT...STRATUS ON THE GROUND CREATING
VISIBILITY ISSUES. AS THE FRONT CONTINUES TO WORK EAST...EXPECT THE
FOG ISSUES TO BE MAINLY ALONG AND EAST OF I-29 THROUGH THE MORNING.

AS STRONG UPPER LEVEL WAVE EJECTS FROM THE FOUR CORNERS REGION AND
USHERED ALONG BY VERY STRONG MID AND UPPER LEVEL FLOW...EXPECT
SHOWERS TO DEVELOP ACROSS THE AREA.  INITIALLY...MODEL SOUNDING SHOW
CAPPING INVERSION...BUT AS THE WAVE APPROACHES FROM THE SOUTHWEST
CAP WEAKENS AND 500-1000 J/KG OF ELEVATED CAPE DEVELOPS.  THE LFC
IS AROUND 2000 FEET...WITH AN EQUILIBRIUM LEVEL OF 25-30K FEET. MUCH
OF THE SOUNDING REMAINS BELOW FREEZING...AND WITH STRONG SPEED AND
DIRECTION AND SPEED SHEAR...THINK THERE IS A DECENT POTENTIAL OF
STRONGER STORMS PRODUCING LARGE HAIL WITH BULK SHEAR NEAR 60 KNOTS.
DO NOT THINK THERE IS A CHANCE FOR SEVERE CONVECTIVE WINDS AS STORMS
ARE VERY ELEVATED AND THE NEAR SURFACE LAYER REMAINS SATURATED.  AS
THE SHOWERS AND THUNDERSTORMS BECOME MORE NUMEROUS ACROSS THE
AREA...EXPECT LINGERING FOG TO DISSIPATE.

00Z MODELS CONTINUE TO SHOW A VERY STRONG AND DEEP AREA OF LOW
PRESSURE DEVELOPING ACROSS THE MIDWEST AND QUICKLY LIFTING OFF TO
THE NORTHEAST.  THE GFS IS SLIGHTLY STRONGER THAN THE NAM AND
EC...BUT OVERALL THE TRENDS ARE SIMILAR. AS THE LOW DEEPENS...NORTH-
NORTHWESTERLY FLOW WILL INCREASE ACROSS THE REGION DRAWING COOLER
AIR SOUTHWARD ACROSS THE REGION.  THE INCREASED PRESSURE GRADIENT
AND LOW LEVEL COLD AIR ADVECTION WILL HELP USHER DOWN MOMENTUM FROM
ALOFT.  THE STRONGEST PRESSURE FALLS ARE EXPECTED 21-03Z ACROSS FAR
SOUTHEASTERN SOUTH DAKOTA INTO NORTHWEST IOWA AND FAR SOUTHWEST
MINNESOTA.  HAVE CONCENTRATED HIGHEST WIND GUSTS IN THESE LOCATIONS
WHERE HIGH WIND WARNING IS IN EFFECT.  MODEL SOUNDINGS SHOW
NORTHWEST WINDS OF 50-55 KNOTS DEVELOPING AT 1000-1500 FEET
AGL...ALSO SUPPORTING THE HIGH WIND WARNING.  FURTHER TO THE NORTH
AND WEST...SPEED LAYER IS WEAKER IN THE 35-40 KNOT RANGE SUPPORTING
THE WIND ADVISORY.

AT THIS SAME TIME...MODEL SOUNDINGS COOL ACROSS THE AREA LIKELY
LEADING TO A MIX AND POTENTIAL CHANGE OVER TO SNOW ON BACKSIDE OF
THE PRECIPITATION SHIELD. FORECAST SOUNDINGS SUGGEST THE POTENTIAL
FOR SATURATION ISSUES IN THE DENDRITIC LAYER...THUS LIMITING THE
POTENTIAL OF SNOW SOMEWHAT...HOWEVER...WITH SHOWERS EXPECTED UNTIL
TOWAL SETS UP...POTENTIAL EXISTS FOR PRECIPITATION INTENSITY TO
DRIVE PRECIPITATION TYPE. WHEN IT IS PRECIPITATING...EXPECT
INTENSITY OF PRECIPITATION TO CREATE SUFFICIENT DYNAMIC COOLING
LEADING TO SNOW IN HEAVIER PRECIPITATION. AS PRECIPITATION INTENSITY
DECREASES...EXPECT WARM LAYER NEAR 800 MB TO HAVE A GREATER
EFFECT...LEADING TO A MIX IF NOT RAIN.  HAVE HEAVIEST BAND OF SNOW
CURRENTLY FORECAST FROM JUST EAST OF YANKTON TO JUST WEST AND NORTH
OF SIOUX CITY.  SNOW AMOUNTS ARE A TOUGH CALL IN THIS AREA...BUT
THINK AMOUNTS UP TO 2 INCHES ARE POSSIBLE.

TEMPERATURES TODAY WILL STRUGGLE TO GO MUCH OF ANYWHERE TODAY...AND
WILL LIKELY TREND DOWNWARD AS PRECIPITATION DEVELOPS ACROSS THE
AREA. EXPECT PRECIPITATION TO COME TO AN END TONIGHT LEADING TO
CLEARING LATE ACROSS THE REGION. WITH STRONG NORTHWEST WINDS
CONTINUING...SIDED WITH RAW NUMBERS WITH LOWS IN THE LOW TO MID 30S.

.LONG TERM...(THURSDAY NIGHT THROUGH TUESDAY)
ISSUED AT 1022 AM CST WED NOV 11 2015

THURSDAY WILL AGAIN BE PLENTY WINDY...BUT NOT AS WINDY AS
WEDNESDAY NIGHT. WHILE THERE WILL LIKELY BE A LULL IN THE WINDS
LATE WEDNESDAY NIGHT AND THURSDAY MORNING WILL HAVE A WIND
ADVISORY STARTING LATE WEDNESDAY NIGHT AND CONTINUING THROUGH
SUNSET THURSDAY AFTERNOON. EXPECT WIND GUSTS TO ABOUT 45 MPH
THURSDAY AFTERNOON. HIGHS WILL MAINLY BE IN THE 40S.

A WEAK RIDGE OF HIGH PRESSURE WILL MOVE INTO THE AREA ON FRIDAY
ALLOWING MORNING TEMPERATURES TO FALL INTO THE 20S AND THEN KEEPING
WINDS AT MAINLY LESS THAN 20 MPH. HIGHS SHOULD BE IN THE 50S WEST
AND 40S EAST.

IN THE OUTER PERIODS(SATURDAY THROUGH TUESDAY)...CONTINUED ABOVE
NORMAL TEMPERATURES AS ZONAL FLOW TO WEAK RIDGING EXPECTED THROUGH
THE FOUR DAY PERIOD. SATURDAY AND SUNDAY BOTH LOOK TO BE WARM AND
DRY WITH SEASONAL WINDS...GENERALLY 10 TO 15 OR 10 TO 20 MPH.
OVERALL A GREAT WEEKEND. BOTH DAYS COULD SEE MANY LOCATIONS EASILY
GET INTO THE LOWER 60S...IF NOT A TOUCH WARMER. THE EXCEPTION COULD
BE THE EASTERN CWA WHERE A WET GROUND RECOVERING FROM RAIN AND
POSSIBLE SNOW WEDNESDAY AND WEDNESDAY NIGHT. THE WINDS TURN A BIT
MORE SOUTHERLY ON MONDAY AHEAD OF A POSSIBLE INVERTED TROUGH AS A
TROUGH OF LOW PRESSURE TO THE WEST DEEPENS. STILL MILD BUT A BETTER
CHANCE FOR CLOUD COVER AND A LESS FAVORABLE MIXING WIND. DEPENDING
UPON TIMING TUESDAY COULD SEE A COLD FRONT COME THROUGH WITH
TEMPERATURES BACK TO AROUND OR A LITTLE BELOW NORMAL. MODELS HINTING
AT ANOTHER STRENGTHENING LOW PRESSURE SYSTEM FOR NEXT WEDNESDAY.
SUGGESTING MOST OF THE EFFECTS WILL BE SOUTH OF THE AREA BUT WILL BE
ONE TO WATCH.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 1144 AM CST WED NOV 11 2015

WIDESPREAD CEILINGS AOB 1K FEET AND AREAS OF VISIBILITIES 3-5SM IN
RA/BR...EXCEPT CEILINGS 1-3K FEET AND VISIBILITIES P6SM FAR WEST
FROM 9V9 TO HON. A FEW AREAS OF VISIBILITIES BELOW 3SM IN
RA/TSRA/BR SOUTH AND EAST OF FSD WITH RASN IN THIS AREA
22Z-12/02Z. PRECIPITATION WILL END WEST OF INTERSTATE 29 FROM THE
WEST 20Z-12/01Z...AND EAST OF INTERSTATE 29 12/01Z-10Z. CEILINGS
1-3K FEET WILL PERSIST UNTIL CLEARING FROM THE WEST 12/03Z-12Z.
SURFACE GUSTS ABOVE 25 KNOTS FROM THE N/NW DURING PERIOD. GUSTS
OVER 40 KNOTS THROUGH 12/09Z MAINLY SOUTH OF INTERSTATE 90 AND
EAST OF INTERSTATE 29.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
SD...HIGH WIND WARNING FROM 3 PM THIS AFTERNOON TO MIDNIGHT CST
     TONIGHT FOR SDZ061-062-065>071.

     WIND ADVISORY FROM MIDNIGHT TONIGHT TO 6 PM CST THURSDAY FOR
     SDZ061-062-065>071.

     WIND ADVISORY UNTIL 6 PM CST THURSDAY FOR SDZ050-052-057-058-063-
     064.

     WIND ADVISORY FROM 3 PM THIS AFTERNOON TO 6 PM CST THURSDAY FOR
     SDZ038>040-053>056-059-060.

MN...WIND ADVISORY FROM 3 PM THIS AFTERNOON TO 6 PM CST THURSDAY FOR
     MNZ071.

     HIGH WIND WARNING FROM 6 PM THIS EVENING TO 3 AM CST THURSDAY
     FOR MNZ072-080-089-097-098.

     WIND ADVISORY FROM 3 AM TO 6 PM CST THURSDAY FOR MNZ072-080-089-
     097-098.

     HIGH WIND WARNING FROM 9 PM THIS EVENING TO 6 AM CST THURSDAY
     FOR MNZ081-090.

     WIND ADVISORY FROM 6 AM TO 6 PM CST THURSDAY FOR MNZ081-090.

IA...HIGH WIND WARNING FROM 6 PM THIS EVENING TO 3 AM CST THURSDAY
     FOR IAZ001-002-012-013-020-021-031-032.

     WIND ADVISORY FROM 3 AM TO 6 PM CST THURSDAY FOR IAZ001-002-012-
     013-020-021-031-032.

     HIGH WIND WARNING FROM 9 PM THIS EVENING TO 6 AM CST THURSDAY
     FOR IAZ003-014-022.

     WIND ADVISORY FROM 6 AM TO 6 PM CST THURSDAY FOR IAZ003-014-022.

NE...HIGH WIND WARNING FROM 3 PM THIS AFTERNOON TO MIDNIGHT CST
     TONIGHT FOR NEZ013-014.

     WIND ADVISORY FROM MIDNIGHT TONIGHT TO 6 PM CST THURSDAY FOR
     NEZ013-014.

&&

UPDATE...
SHORT TERM...
LONG TERM...
AVIATION...
Hazardous weather outlook, Nov 11, 5:15 AM CST, 7 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
515 AM CST WED NOV 11 2015

MNZ072-080-097-098-SDZ061-062-065>070-121115-
LYON MN-MURRAY-PIPESTONE-ROCK-MCCOOK-MINNEHAHA-HUTCHINSON-TURNER-
LINCOLN SD-BON HOMME-YANKTON-CLAY SD-
515 AM CST WED NOV 11 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
MINNESOTA AND SOUTHEAST SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

AREAS OF FOG WILL REDUCE VISIBILITY TO AROUND ONE MILE AT TIMES
THROUGH THE MORNING. THIS FOG IS EXPECTED TO DISSIPATE IN THE
LATE MORNING HOURS AS SHOWERS AND THUNDERSTORMS MOVE INTO THE
REGION.

ISOLATED THUNDERSTORMS COULD OCCUR IN THE MID TO LATE MORNING
HOURS. THESE STORMS ARE NOT EXPECTED TO BE SEVERE.

BEHIND A VERY STRONG LOW PRESSURE SYSTEM...IT WILL BECOME
EXTREMELY WINDY LATER TODAY INTO TONIGHT. NORTHERLY WINDS ARE
EXPECTED TO AVERAGE 35 TO 40 MPH...WITH GUSTS UP TO 55 MPH
POSSIBLE BY LATE WEDNESDAY AFTERNOON.

IT IS EXPECTED THAT RAINFALL COULD CHANGEOVER TO SNOW LATE
WEDNESDAY AND WEDNESDAY EVENING...OR AT LEAST MIX WITH SNOW. THE
HEAVIEST SNOWFALL IS EXPECTED IN AN AREA FROM YANKTON TO SIOUX
CITY TO ROCK VALLEY IOWA WHERE ONE TO TWO INCHES OF SNOWFALL IS
POSSIBLE. AT TIMES...THE SNOW ALONG WITH THE WIND COULD RESULT IN
GREATLY REDUCED VISIBILITIES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

IT WILL ALSO BE QUITE WINDY LINGERING INTO THURSDAY...WITH
NORTHWEST WINDS AVERAGING 25 TO 40 MPH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT AND TONIGHT.

IAZ001>003-012>014-020>022-031-032-MNZ081-089-090-NEZ013-014-
SDZ071-121115-
LYON IA-OSCEOLA-DICKINSON-SIOUX-O'BRIEN-CLAY IA-PLYMOUTH-CHEROKEE-
BUENA VISTA-WOODBURY-IDA-COTTONWOOD-NOBLES-JACKSON-DIXON-DAKOTA-
UNION-
515 AM CST WED NOV 11 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
IOWA...SOUTHWEST MINNESOTA...NORTHEAST NEBRASKA AND SOUTHEAST
SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

AREAS OF FOG WILL REDUCE VISIBILITY TO AROUND ONE MILE AT TIMES
THROUGH THE MORNING. THIS FOG IS EXPECTED TO DISSIPATE IN THE
LATE MORNING HOURS AS SHOWERS AND THUNDERSTORMS MOVE INTO THE
REGION.

ISOLATED THUNDERSTORMS COULD OCCUR IN THE MID TO LATE MORNING
HOURS. A FEW OF THE STRONGER STORMS COULD PRODUCE HAIL TO THE SIZE
OF HALF DOLLARS.

BEHIND A VERY STRONG LOW PRESSURE SYSTEM...IT
WILL BECOME EXTREMELY WINDY LATER THIS AFTERNOON INTO TONIGHT.
NORTHERLY WINDS ARE EXPECTED TO AVERAGE 35 TO 40 MPH...WITH GUSTS
UP TO 55 MPH POSSIBLE BY LATE WEDNESDAY AFTERNOON.

IT IS EXPECTED THAT RAINFALL COULD CHANGEOVER TO SNOW LATE
WEDNESDAY AND WEDNESDAY EVENING...OR AT LEAST MIX WITH SNOW. AT
THIS TIME...ACCUMULATIONS ARE EXPECTED TO REMAIN LESS THAN AN
INCH. HOWEVER...BE ALERT FOR GREATLY REDUCED VISIBILITIES AT
TIMES IF SNOW SHOWERS DEVELOP COMBINED WITH THE WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

IT WILL ALSO BE QUITE WINDY LINGERING INTO THURSDAY...WITH
NORTHWEST WINDS AVERAGING 25 TO 40 MPH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE AFTER 10 AM THROUGH 3 PM TODAY.

MNZ071-SDZ039-040-054>056-060-121115-
LINCOLN MN-KINGSBURY-BROOKINGS-MINER-LAKE-MOODY-HANSON-
515 AM CST WED NOV 11 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
MINNESOTA...EAST CENTRAL SOUTH DAKOTA AND SOUTHEAST SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

A LIGHT RAIN AND SNOW MIX IS PROBABLE TOWARD LATE THIS AFTERNOON
AND EARLY EVENING. HOWEVER IT IS EXPECTED THAT BY THE TIME THE
PRECIPITATION CHANGES OVER TO SNOW...THAT IT WILL BE NEARLY DONE.
THEREFORE LITTLE IF ANY ACCUMULATION IS EXPECTED AT THIS TIME.

BEHIND A VERY STRONG LOW PRESSURE SYSTEM...NORTHERLY WINDS WILL
BECOME STRONG ON WEDNESDAY...AVERAGING 30 TO 40 MPH WEDNESDAY
AFTERNOON AND EVENING. THE WINDS WILL THEN SLOWLY DECREASE AFTER
MIDNIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ON THURSDAY...THE WINDS WILL BE QUITE STRONG AGAIN...WITH SPEEDS
AVERAGING 25 TO 40 MPH AND DIRECTIONS FROM THE NORTHWEST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

SDZ038-050-052-053-057>059-063-064-121115-
BEADLE-GREGORY-JERAULD-SANBORN-BRULE-AURORA-DAVISON-CHARLES MIX-
DOUGLAS-
515 AM CST WED NOV 11 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
SOUTH DAKOTA...SOUTH CENTRAL SOUTH DAKOTA AND SOUTHEAST SOUTH
DAKOTA.

.DAY ONE...TODAY AND TONIGHT

BEHIND A VERY STRONG LOW PRESSURE SYSTEM...NORTHERLY WINDS WILL
BECOME STRONG ON WEDNESDAY...AVERAGING 30 TO 40 MPH BY AFTERNOON...
WITH SOME GUSTS AROUND 45 MPH. THE WINDS WILL DECREASE WEDNESDAY
NIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

IT WILL BECOME QUITE WINDY AGAIN ON THURSDAY. NORTHWEST WINDS
WILL ONCE AGAIN AVERAGE CLOSE TO 30 TO 40 MPH BY MIDDAY... WITH
SOME POSSIBLE GUSTS UP TO 45 MPH.

THE STRONG WINDS ON THURSDAY COULD ELEVATE THE FIRE DANGER INTO
THE HIGH AND VERY HIGH CATEGORIES...BUT THAT IS DEPENDENT ON HOW
MUCH PRECIPITATION FALLS ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 11, 12:16 PM CSTSevere Thunderstorm WarningFSDPlymouth, Woodbury17 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.